Alert archive / California / Wind Advisories in 2017
Wind Advisory 32, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 7, 2017, 2:20 AM PDT. It took effect at Oct 8, 2017, 8:00 AM PDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2017, 2:20 AM PDT (09:20 UTC)
- In effect from
- Oct 8, 2017, 8:00 AM PDT
- Expired
- Oct 9, 2017, 9:00 AM PDT
- In force
- 25 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
104 WWUS76 KSTO 070920 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 220 AM PDT Sat Oct 7 2017 ...Windy over Interior Northern California Sunday... .High pressure building inland will result in strong northerly wind over Interior Northern California Sunday, with breezy conditions continuing into Monday. CAZ015>018-072300- /O.NEW.KSTO.WI.Y.0032.171008T1500Z-171009T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 220 AM PDT Sat Oct 7 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 8 AM to 8 PM PDT Sunday. * TIMING...Winds increase Sunday morning with highest wind speeds late morning through Sunday afternoon. Breezy conditions continue Sunday night into Monday. * WINDS...Northerly wind 20 to 35 mph with gusts up to 45 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph or gusts 40 to 57 mph are possible. Winds this strong can cause blowing debris and make driving difficult, especially for high profile vehicles. Secure lose objects that could be damaged by the wind, and use extra caution driving. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
6 follow-up statements
813 WWUS76 KSTO 071955 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1255 PM PDT Sat Oct 7 2017 ...Windy over Interior Northern California Sunday... .High pressure building inland will result in strong northerly wind over Interior Northern California Sunday, with breezy conditions continuing into Monday. CAZ064-066-068-069-081300- /O.EXB.KSTO.WI.Y.0032.171009T0300Z-171009T1600Z/ Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Lakeport, Paradise, Chester, Quincy, and Blue Canyon 1255 PM PDT Sat Oct 7 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 9 AM PDT MONDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 8 PM Sunday to 9 AM PDT Monday. * TIMING...Winds increase Sunday evening with strongest wind occurring in the overnight hours into early Monday morning. * WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph or gusts 40 to 57 mph are possible. Winds this strong can cause blowing debris and make driving difficult, especially for high profile vehicles. Secure lose objects that could be damaged by the wind, and use extra caution driving. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015>018-081300- /O.CON.KSTO.WI.Y.0032.171008T1500Z-171009T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 1255 PM PDT Sat Oct 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... * TIMING...Winds increase Sunday morning with highest wind speeds late morning through Sunday afternoon. Breezy conditions continue Sunday night into Monday. * WINDS...Northerly wind 20 to 35 mph with gusts up to 45 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph or gusts 40 to 57 mph are possible. Winds this strong can cause blowing debris and make driving difficult, especially for high profile vehicles. Secure lose objects that could be damaged by the wind, and use extra caution driving. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
088 WWUS76 KSTO 080920 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 220 AM PDT Sun Oct 8 2017 ...Windy over Interior Northern California Today... .High pressure building inland will result in strong north to east wind over Interior Northern California today into tonight, with breezy conditions continuing Monday. CAZ064-066-068-069-082300- /O.CON.KSTO.WI.Y.0032.171009T0300Z-171009T1600Z/ Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Lakeport, Paradise, Chester, Quincy, and Blue Canyon 220 AM PDT Sun Oct 8 2017 ....WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PDT MONDAY... * TIMING...Winds increase this evening with strongest wind occurring overnight into early Monday morning. * WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph or gusts 40 to 57 mph are possible. Winds this strong can cause blowing debris and make driving difficult, especially for high profile vehicles. Secure lose objects that could be damaged by the wind, and use extra caution driving. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015>018-082300- /O.CON.KSTO.WI.Y.0032.171008T1500Z-171009T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 220 AM PDT Sun Oct 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * TIMING...Winds increase this morning with highest wind speeds late morning through this afternoon. Breezy conditions continue tonight into Monday. * WINDS...Northerly wind 20 to 35 mph with gusts up to 50 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph or gusts 40 to 57 mph are possible. Winds this strong can cause blowing debris and make driving difficult, especially for high profile vehicles. Secure lose objects that could be damaged by the wind, and use extra caution driving. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
826 WWUS76 KSTO 081608 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 908 AM PDT Sun Oct 8 2017 ...Windy over Interior Northern California Today... .High pressure building inland will result in strong north to east wind over Interior Northern California today and tonight, with breezy conditions continuing Monday. Winds will be strongest today in the valley and tonight for the mountains and foothills. CAZ064-066-068-069-090400- /O.EXT.KSTO.WI.Y.0032.171009T0200Z-171009T1600Z/ Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Lakeport, Paradise, Chester, Quincy, and Blue Canyon 908 AM PDT Sun Oct 8 2017 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PDT MONDAY... * TIMING...Winds increase this evening with strongest wind occurring overnight into early Monday morning. * WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph or gusts 40 to 57 mph are possible. Winds this strong can cause blowing debris and make driving difficult, especially for high profile vehicles. Secure lose objects that could be damaged by the wind, and use extra caution driving. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ016>018-090400- /O.EXT.KSTO.WI.Y.0032.000000T0000Z-171009T0400Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 908 AM PDT Sun Oct 8 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * TIMING...Winds increase this morning with highest wind speeds late morning through this afternoon. Breezy conditions continue tonight into Monday. * WINDS...Northerly wind 20 to 35 mph with gusts up to 45 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph or gusts 40 to 57 mph are possible. Winds this strong can cause blowing debris and make driving difficult, especially for high profile vehicles. Secure lose objects that could be damaged by the wind, and use extra caution driving. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-090400- /O.EXT.KSTO.WI.Y.0032.000000T0000Z-171009T0800Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 908 AM PDT Sun Oct 8 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PDT MONDAY... * TIMING...Windy conditions today with highest wind speeds this morning through mid afternoon. Windy conditions will taper after midnight but remain breezy into Monday. * WINDS...Northerly wind 20 to 35 mph with gusts up to 50 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph or gusts 40 to 57 mph are possible. Winds this strong can cause blowing debris and make driving difficult, especially for high profile vehicles. Secure lose objects that could be damaged by the wind, and use extra caution driving. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
363 WWUS76 KSTO 090511 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1011 PM PDT Sun Oct 8 2017 ...Windy over Interior Northern California into Monday... .High pressure building inland will result in areas of strong north to east winds over Interior Northern California overnight and into Monday morning. Winds will be strongest in the mountains and foothills overnight, and will continue strong in the Delta and through the Carquinez Strait area. CAZ015-090615- /O.CAN.KSTO.WI.Y.0032.000000T0000Z-171009T0800Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 1011 PM PDT Sun Oct 8 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Winds have decreased in the northern Sacramento Valley. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ018-091800- /O.NEW.KSTO.WI.Y.0033.171009T0511Z-171009T1800Z/ Carquinez Strait and Delta- Including the city of Fairfield/Suisun 1011 PM PDT Sun Oct 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT MONDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 11 AM PDT Monday. * TIMING...Strong and gusty northerly winds continue into Monday morning. Winds decrease by late Monday morning and afternoon. * WINDS...North to northeast 20 to 30 mph with gusts to 40 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph and gusts to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ064-066-068-069-091600- /O.CON.KSTO.WI.Y.0032.000000T0000Z-171009T1600Z/ Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Lakeport, Paradise, Chester, Quincy, and Blue Canyon 1011 PM PDT Sun Oct 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * TIMING...Winds increase this evening with strongest wind occurring overnight into early Monday morning. * WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph or gusts 40 to 57 mph are possible. Winds this strong can cause blowing debris and make driving difficult, especially for high profile vehicles. Secure lose objects that could be damaged by the wind, and use extra caution driving. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
275 WWUS76 KSTO 091017 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 317 AM PDT Mon Oct 9 2017 CAZ064-066-068-069-091600- /O.CON.KSTO.WI.Y.0032.000000T0000Z-171009T1600Z/ Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Lakeport, Paradise, Chester, Quincy, and Blue Canyon 317 AM PDT Mon Oct 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TIMING...Strong gusty northeast winds continue this morning before decreasing by late morning. * WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph and gusts to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ018-091800- /O.CON.KSTO.WI.Y.0033.000000T0000Z-171009T1800Z/ Carquinez Strait and Delta- Including the city of Fairfield/Suisun 317 AM PDT Mon Oct 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * TIMING...Strong and gusty northerly winds continue this morning. Winds decrease this afternoon. * WINDS...North to northeast 20 to 30 mph with gusts to 40 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph and gusts to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
782 WWUS76 KSTO 091603 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 903 AM PDT Mon Oct 9 2017 CAZ064-066-068-069-091715- /O.EXP.KSTO.WI.Y.0032.000000T0000Z-171009T1600Z/ Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Lakeport, Paradise, Chester, Quincy, and Blue Canyon 903 AM PDT Mon Oct 9 2017 ...WIND ADVISORY HAS EXPIRED... The National Weather Service in Sacramento has expired the Wind Advisory. Winds have decreased. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ018-091800- /O.CON.KSTO.WI.Y.0033.000000T0000Z-171009T1800Z/ Carquinez Strait and Delta- Including the city of Fairfield/Suisun 903 AM PDT Mon Oct 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * TIMING...Strong and gusty northerly winds continue this morning. Winds decrease this afternoon. * WINDS...North to northeast 20 to 30 mph with gusts to 40 mph. * IMPACTS...Blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph and gusts to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 6, 8:54 PM PDT, 5 hours 26 minutes earlier.
Area forecast discussion, Oct 6, 8:54 PM PDT, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 854 PM PDT Fri Oct 6 2017 .SYNOPSIS... Warm weather Saturday, turning cooler and very windy Sunday and Monday with increased fire weather danger. Lighter winds and cooler temperatures for the second half of next week. && .DISCUSSION... Quiet weather across interior Northern California under high pressure. Temperatures across the region are running several degrees warmer than 24 hours ago owing to a warmer airmass. Forecast is on track...no updates are planned this evening. .PREVIOUS DISCUSSION... Another very nice day on Sat over Norcal as the closed low/upper trof moves across the Rockies and into the Plains. Today (Fri) should have been the warmest day over most locales as a weak cold front drops across the Nrn zones on Sat bringing slight CAA (slight drop in thicknesses and 850 mbs temps) and a slight drop in Max Temps to most of the CWA. Similar to this (Fri) morning, the warmer air mass trend should result in widespread and pronounced thermal belts and stronger valley inversions tonight and Sat morning. On Sun/Mon, a developing low center, currently over the GOA near Yakutat, is forecast to dive SEwd into the Great Basin/Four Corners area. This system will drive CAA Swd into Norcal for cooler temps Sun/Mon along with very windy and dry conditions. The WR SA tool reveals a high potential for another strong, gusty, offshore, katabatic wind event developing Sun and into early next week. The SLP (sea level pressure) anomaly for the STO domain peaks around 3 Sun afternoon into Mon morning. The model surface progs show a 12-14+ mbs MFR-SAC gradient from Sun morning into Mon morning, slightly weaker than the 14-17 mbs gradient forecast yesterday. The wind speed anomaly at 850 mbs peaks at over a +4 anomaly during this time as well. The data suggest this wind event will be stronger than the most recent event earlier this week. A look at the NAM 925 mbs wind forecast indicates a strong Nly Barrier Jet will develop on the West Side on the SAC Vly/lee-side of the Coastal Range on Sun with an elongated swath of 40+ kts, and a core of nearly 50 kts on the W side of the Central SAC Vly. This is usually a good proxy for the wind gust potential. These katabatic winds will elevate the min temps in most areas overnite, and provide a few degrees of warming during the day due to adiabatic warming effects. However, the colder mtn valleys/basins that are wind sheltered should experience strong radiational cooling overnight due to the very dry air mass from Nly flow over the dry continent. Gradients weaken Mon afternoon and winds should begin to subside most areas. JHM && .EXTENDED DISCUSSION (Tuesday THROUGH Friday) Broad troughing moves into place over the region and remains there through the end of the week. Expect mild temperatures and light winds during the extended forecast period. Valley highs will be near the 80 degree mark with mid 50s to low 70s from the mountains into the foothills. Models continue to suggest the possibility at some precipitation impacting far northern California on Friday, but details remain uncertain. For our CWA, we just have a slight chance of precipitation in portions of Shasta County and the Lassen Park area. JBB/CEO && .AVIATION... VFR conditions persist with light winds under 10 kts at TAF sites. && .STO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 PM Sunday to 5 AM PDT Tuesday for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-Napa-Sonoma Unit-Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta- Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit- Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Stanislaus NF West of the Sierra Crest. &&
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.